Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Jackson, KY

March 14, 20166 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 14, 2016, 3:32 PM EDT for 6 counties in Kentucky. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 3:32 PM EDT (19:32 UTC)
Expired
Mar 14, 2016, 4:15 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elliott County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 3:45 PM EDTTSTM WND DMGStaffordsville, KYA TREE DOWN.
Mar 14, 3:49 PM EDTTSTM WND DMGVan Lear, KYA TREE DOWN ON RICHMOND HILL ROAD.
Mar 14, 3:50 PM EDTTSTM WND DMGLancer, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

040 
WUUS53 KJKL 141932
SVRJKL
KYC063-071-115-153-159-175-142015-
/O.NEW.KJKL.SV.W.0005.160314T1932Z-160314T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT MON MAR 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  EAST CENTRAL MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 415 PM EDT

* AT 331 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MATTHEW TO IVYTON TO GARRET...MOVING NORTHEAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...MASON...ESTILL...
  MARTIN...WARFIELD...ALLEN...BROWNLOW...STAFFORDSVILLE...CORN FORK
  HOLLOW...GUNLOCK...BRADBURY...PERLIE...KERZ...QUOD...EVER...ALPHORETTA AND
  DICKS CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 19 AND 20.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS COULD OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3818 8292 3812 8289 3800 8302 3796 8300
      3800 8293 3788 8261 3795 8258 3796 8253
      3790 8247 3791 8247 3788 8242 3783 8240
      3769 8255 3767 8261 3764 8260 3744 8283
      3747 8288 3766 8300 3780 8318 3819 8300
TIME...MOT...LOC 1931Z 212DEG 39KT 3784 8317 3771 8297 3748 8285 

HAIL...0.75IN
WIND...60MPH
 
$$

RAY
2 follow-up statements
146 
WWUS53 KJKL 141954
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT MON MAR 14 2016

KYC153-142001-
/O.CAN.KJKL.SV.W.0005.000000T0000Z-160314T2015Z/
MAGOFFIN KY-
354 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAGOFFIN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3817 8292 3812 8289 3800 8302 3796 8300
      3800 8293 3788 8261 3795 8258 3796 8253
      3787 8241 3783 8240 3769 8255 3767 8261
      3764 8260 3751 8276 3773 8295 3785 8299
      3789 8304 3787 8306 3793 8313 3819 8300
TIME...MOT...LOC 1951Z 212DEG 39KT 3799 8305 3786 8285 3763 8273 

$$

KYC063-071-115-159-175-142015-
/O.CON.KJKL.SV.W.0005.000000T0000Z-160314T2015Z/
MARTIN KY-JOHNSON KY-MORGAN KY-ELLIOTT KY-FLOYD KY-
354 PM EDT MON MAR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MARTIN...JOHNSON...EAST CENTRAL MORGAN...SOUTHEASTERN ELLIOTT AND
NORTHERN FLOYD COUNTIES...

AT 351 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOON TO NEAR STAFFORDSVILLE TO DWALE...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...MARTIN...WARFIELD...ALLEN...
STAFFORDSVILLE...CORN FORK HOLLOW...BRADBURY...KERZ...ALPHORETTA...DICKS
CREEK...BALLOT...BLUE RIVER...BARNROCK...DAVISPORT...NERO...WINIFRED...
PEVIER AND CHESTNUT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 8292 3812 8289 3800 8302 3796 8300
      3800 8293 3788 8261 3795 8258 3796 8253
      3787 8241 3783 8240 3769 8255 3767 8261
      3764 8260 3751 8276 3773 8295 3785 8299
      3789 8304 3787 8306 3793 8313 3819 8300
TIME...MOT...LOC 1951Z 212DEG 39KT 3799 8305 3786 8285 3763 8273 

HAIL...0.75IN
WIND...60MPH
 
$$

DJ
259 
WWUS53 KJKL 142021
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT MON MAR 14 2016

KYC063-071-115-159-175-142031-
/O.EXP.KJKL.SV.W.0005.000000T0000Z-160314T2015Z/
MARTIN KY-JOHNSON KY-MORGAN KY-ELLIOTT KY-FLOYD KY-
421 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR MARTIN...JOHNSON...EAST
CENTRAL MORGAN...SOUTHEASTERN ELLIOTT AND NORTHERN FLOYD COUNTIES HAS
EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3817 8292 3812 8289 3800 8302 3796 8300
      3800 8293 3788 8261 3795 8258 3796 8253
      3787 8241 3783 8240 3769 8255 3767 8261
      3764 8260 3751 8276 3773 8295 3785 8299
      3789 8304 3787 8306 3793 8313 3819 8300
TIME...MOT...LOC 2018Z 212DEG 39KT 3799 8305 3786 8285 3763 8273 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:03 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 14, 1:03 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
103 PM EDT MON MAR 14 2016

.UPDATE...
ISSUED AT 103 PM EDT MON MAR 14 2016

INITIAL BAND OF SHOWERS CURRENTLY MAKING HEADWAY TOWARD INTERSTATE
75 AHEAD OF A WOUND-UP UPPER LOW SPINNING ACROSS NORTH-CENTRAL
TENNESSEE. MORE ROBUST CONVECTION ONGOING FARTHER WEST IMMEDIATELY
AHEAD OF THIS FEATURE WILL PROPAGATE NORTHEASTWARD THIS AFTERNOON.
ADDITIONAL DEVELOPMENT WILL TAKE PLACE ACROSS EAST KENTUCKY AS
RECENT AMDAR SOUNDINGS AND GUSTY WINDS SUGGEST THIS MORNING/S
INVERSION HAS MIXED OUT. STEEPENING LAPSE RATES GIVEN THIS
SURFACE-BASED HEATING AND COOLING MID-LEVELS ALOFT WILL AID TO
INCREASING INSTABILITY...ALTHOUGH SHEAR REMAINS MODEST. LARGE HAIL
AND STRONG DOWNBURST WINDS WILL BE POSSIBLE WITH ANY STORMS.

UPDATE ISSUED AT 848 AM EDT MON MAR 14 2016

UPPER LOW CHURNING THROUGH NORTHWEST TENNESSEE WILL SLIDE INTO
EASTERN KENTUCKY BY EARLY THIS AFTERNOON...SETTING THE STAGE FOR
SHOWERS AND THUNDERSTORMS. PLENTY OF INSOLATION THIS MORNING
COUPLED WITH UPPER COOLING UNDERNEATH THE CORE OF THIS FEATURE
WILL PROVIDE FOR STEEPENING LAPSE RATES. DESPITE MEAGER DEEP LAYER
SHEAR MAXING OUT IN THE 20-30 KNOT RANGE...APPRECIABLE DYNAMIC
COOLING/LIFT ALONG WITH SURFACE-BASED INSTABILITY WILL ALLOW FOR
STORMS CAPABLE OF LARGE HAIL AND DAMAGING DOWNBURST WINDS.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 300 AM EDT MON MAR 14 2016

THE LATEST MODEL DATA...AND CURRENT OBSERVATIONS...BOTH INDICATE
THE PRECIPITATION ONSET WILL OCCUR A FEW HOURS LATER THIS MORNING
THAN PREVIOUSLY FORECAST. A VIGOROUS SHORT WAVE WILL CONTINUE ITS
EASTWARD TREK OUT OF THE SOUTHERN MISSISSIPPI VALLEY AND
EVENTUALLY ACROSS THE TENNESSEE AND OHIO VALLEY REGIONS LATER THIS
MORNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO OUR
SOUTHWESTERN COUNTIES BETWEEN 12 AND 13Z THIS MORNING AHEAD OF THE
APPROACHING UPPER LEVEL SYSTEM. BY LATE THIS MORNING INTO EARLY
THIS AFTERNOON...WIDESPREAD RAIN SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE AFFECTING EASTERN KENTUCKY. A FEW OF THE
STORMS THIS AFTERNOON MAY PRODUCE MARGINALLY SEVERE HAIL AND OR
WIND GUSTS. THE PRECIPITATION IS EXPECTED TO QUICKLY TAPER OFF
THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS. BY AROUND 12Z
ON TUESDAY...EASTERN KENTUCKY SHOULD BE PRECIPITATION FREE AS THE
UPPER SHORT WAVE MOVES OFF TO OUR EAST.

TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL TO START THE
WEEK...WITH DAY TIME HIGHS TOPPING OUT IN THE MID TO UPPER 60S TODAY
AND IN THE MID TO UPPER 70S ON TUESDAY. TODAYS TEMPERATURES WILL
BE TEMPERED SOMEWHAT DUE TO EXTENSIVE CLOUD COVER AND
PRECIPITATION. A SIGNIFICANT WARM UP IS ON TAP FOR TUESDAY...AS A
LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS THE SOUTHERN AND
SOUTHEASTERN CONUS AND WINDS SHIFT BACK TO A SOUTHERLY DIRECTION.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 335 AM EDT MON MAR 14 2016

THE EXTENDED PERIOD BEGINS ON TUESDAY NIGHT WITH AN ACTIVE UPPER
LEVEL PATTERN IN PLACE. IN FACT THE PERIOD BEGINS WITH A POTENT
SHORT WAVE TRACKING INTO THE MIDWEST AND INTO THE OH VALLEY. THIS
FEATURE BEING PUSHED ALONG WITH A 140 KNOT JET NOSING INTO THE UPPER
OH VALLEY ALONG THE BASE OF A NEGATIVELY TILTED TROUGH. TIMING
OF THIS FEATURE FALLS MORE ON THE EVENING INTO TUESDAY NIGHT
HOURS BUT WITH THE FORCING FROM THE FRONT ITSELF...MID LEVEL CAPE
SHOULD BE TAPPED INTO WITH MODEST SHEAR AS WELL. DESPITE SOME DRY
AIR...ENOUGH INGREDIENTS SHOULD BE IN PLACE FOR A FEW STRONG
STORMS. WILL NEED TO INCREASE POPS FOR TUESDAY TO AT LEAST LOW
CHANCE.

THE ACTIVE PATTERN CONTINUING...A STRONG CLOSED LOW SETS UP OVER
THE UPPER PLAINS WITH THE BASE OF THE TROUGH SETTING UP ACROSS
THE CENTRAL CONUS. WITH THE SOUTHERN JET STREAM BECOMING ACTIVE
AND THE NORTHERN STREAM DISPLAYING A BLOCKING PATTERN...KENTUCKY
WILL REMAIN SANDWICHED IN BETWEEN MOIST AIR TO THE SOUTH AND
SEVERAL SHORTWAVES TRACKING ACROSS THE NORTHERN STREAM THROUGH
THE UPPER OHIO VALLEY. WITH ENOUGH LIFT AND A WEAK BOUNDARY NEAR
THE AREA THROUGH FRIDAY...THIS WILL BE ENOUGH FOR A SLIGHT CHANCE
OF SHOWERS. BY THE WEEKEND...THE PATTERN SHOWS SIGNS OF BREAKING
AS THE UPPER LOW BEGINS TO DIVE SOUTHEAST INTO THE SOUTHERN
PLAINS AND INTO THE MID MISSISSIPPI RIVER VALLEY AS A SURFACE LOW
DEVELOPS AND LIFTS NORTHEAST INTO THE APPALACHIAN REGION. THIS
WILL BRING A PROLONGED PERIOD OF SHOWER ACTIVITY AND COOLER TEMPS
INTO EASTERN KENTUCKY. WHILE THE GFS AND EURO SEEM TO CONTINUE TO
BE AT ODDS OVER THIS SCENARIO AND THUS REMAINED CLOSE TO THE ALL
MODEL BLEND SOLUTION FOR POPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 103 PM EDT MON MAR 14 2016

MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
REGION THIS AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF LATER
THIS EVENING. VFR VISIBILITIES/CEILINGS WILL DETERIORATE TO MVFR
AND POSSIBLY IFR AT TIMES AS THESE STORMS MOVE THROUGH. MVFR
CEILINGS WILL LIKELY HOLD STRONG IN WAKE OF THIS ACTIVITY AND INTO
TUESDAY MORNING AS LOW LEVEL MOISTURE LINGERS. OUTSIDE OF ROGUE
WIND GUSTS UNDERNEATH THUNDERSTORMS...WINDS WILL VEER SOUTH TO
SOUTHWEST AND WEST THIS EVENING AT 5 TO 10 MPH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GUSEMAN
SHORT TERM...AR
LONG TERM...SHALLENBERGER
AVIATION...GUSEMAN
Hazardous weather outlook, Mar 14, 12:31 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1231 PM EDT MON MAR 14 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151945-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1231 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EARLY EVENING...WITH ISOLATED STRONG STORMS POSSIBLE. THE
MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG
DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY EVENING THROUGH EARLY
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/GUSEMAN

In the hours before

Special weather statement, Mar 14, 2:11 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
211 PM EDT MON MAR 14 2016

KYZ088-112-114>117-141900-
PERRY-OWSLEY-LESLIE-HARLAN-BREATHITT-CLAY-
211 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...OWSLEY...
LESLIE...HARLAN...BREATHITT...AND CLAY COUNTIES IN EASTERN
KENTUCKY...

AT 209 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BRIGHTSHADE TO TACKY TOWN TO 6 MILES SOUTHWEST OF
HENSLEY STORE...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...HARLAN...HYDEN...LOYALL...EVARTS...BUCKHORN...WALLINS CREEK...
DALEY...SUNSHINE...SMITH...WENDOVER...TWAY...MOSLEY BEND...SHIELDS...SPRUCE
PINE...GRAYS KNOB...PEEPACE STORE...MOZELLE...KENVIR AND HOSKINSTON.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 27 AND 59.

&&

LAT...LON 3681 8351 3685 8348 3690 8351 3692 8349
      3695 8354 3696 8364 3701 8373 3754 8350
      3729 8320 3701 8308 3699 8314 3696 8315
      3698 8307 3685 8301 3685 8307 3683 8310
      3674 8314 3670 8334 3667 8343
TIME...MOT...LOC 1809Z 205DEG 38KT 3703 8367 3686 8351 3663 8340

RAY
Special weather statement, Mar 14, 2:20 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT MON MAR 14 2016

KYZ052-141845-
ROWAN-
220 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN COUNTY IN EASTERN
KENTUCKY...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS OVER COGSWELL...OR
JUST SOUTHWEST OF MOREHEAD...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HAIL UP TO ONE HALF INCH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...HAYS CROSSING...CHRISTY...GATES...RODBURN...WALTZ...HALDEMAN...
CLEARFIELD...MUNSON...BRANDY...HILDA...CRANSTON...FREESTONE...BLUESTONE...
COGSWELL...TRIPLETT AND LAKEVIEW HEIGHTS.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
135 AND 149.

&&

LAT...LON 3832 8336 3832 8334 3823 8330 3808 8347
      3809 8350 3807 8351 3810 8353 3811 8352
      3812 8353 3829 8351 3832 8349 3835 8350
      3836 8346 3839 8344 3840 8341
TIME...MOT...LOC 1818Z 205DEG 25KT 3811 8350

RAY
Special weather statement, Mar 14, 3:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT MON MAR 14 2016

KYZ104-106-107-109-110-113-119-120-142015-
FLOYD-KNOTT-ELLIOTT-MARTIN-MORGAN-JOHNSON-MAGOFFIN-PIKE-
324 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
ELLIOTT...MARTIN...MORGAN...JOHNSON...MAGOFFIN...AND PIKE COUNTIES
IN EASTERN KENTUCKY...

AT 322 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM REXVILLE TO HENDRICKS TO LARKSLANE...AND MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...PRESTONSBURG...SALYERSVILLE...INEZ...SANDY
HOOK...MASON...HENRY...ESTILL...LEWIS...COAL RUN VILLAGE...MARTIN...PIPPA
PASSES...WAYLAND...WARFIELD...ALLEN...BROWNLOW...GORDON FORD...CORN FORK
HOLLOW AND BRADBURY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 11 AND 20.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 27 AND 32.

&&

LAT...LON 3730 8291 3752 8308 3750 8295 3758 8301
      3763 8309 3761 8313 3784 8345 3813 8322
      3827 8318 3818 8305 3821 8301 3816 8291
      3811 8289 3800 8302 3796 8300 3800 8293
      3788 8261 3796 8253 3776 8231 3766 8227
TIME...MOT...LOC 1922Z 211DEG 40KT 3784 8338 3768 8314 3738 8291

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:11 PM EDTSpecial Weather StatementJKLHarlan, Leslie, Perry49 min
Mar 14, 2:20 PM EDTSpecial Weather StatementJKLRowan25 min
Mar 14, 3:24 PM EDTSpecial Weather StatementJKLElliott, Floyd, Johnson, Magoffin, Martin, Morgan51 min
Mar 14, 3:41 PM EDTSpecial Weather StatementJKLPike34 min
Mar 14, 4:11 PM EDTSevere Thunderstorm WarningJKLMartin, Pike25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.